Medical Questions > Womens Health > Birth Control Forum

Stopping the Pill...can It Make Ur Periods Late?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
Hello i've used ortho tricyclen lo for about 4 months...I stopped like a month ago because my mom found out about it...And now i'm expecting my period either yesterday or today because i'm a 28-29 cycle...But no periods...I've bought hpt...The early response pregnancy test..And it came out negative...I also did the test early in the morning because according to the instructions the first urine in the morning may contain the highest level of hcg hormone...But the test came out negative..I haven't had real sex after I stopped my birth control pills. Me and my bf just fooled around sometimes and there was this one time that I though maybe some sperm can be deposited near my vulva so I took a morning after pill...But we never really had sex...My question is...Can stopping birth control make your periods late because i'm supposed to start with nuvaring this month and i'm waiting for my period to come so that I can start using it...Please help me I need all of your responses..Thanks
Did you find this post helpful?
|

replied May 30th, 2006
Especially eHealthy
Your body is off balance with the loss of hormones you were taking. The morning after pill is a mega dose of hormones as well. Continue using other forms of birth control and wait for your period to show up. Stopping birth control and using the morning after pill can both cause late periods.

Good luck!
|
Did you find this post helpful?

replied January 17th, 2012
Pregnant?
I stopped taking birth control in the few few weeks of December. Following that I had a seemingly normal period. About 5 to 7 days later I had cramping and brownish discharge followed by a light pink lasted for about 3 days. My period was expected on January 9th making it 8 days late as of today. Is this because of stopping birth control or could I be pregnant?
|
Did you find this post helpful?

replied January 18th, 2012
Extremely eHealthy
It can take up to a year for your body to completely adjust to not having the artificle hormones that the pill was giving you.

You might find that you get your period within 4-6 weeks as some women do but you might also find that you don't get a period for 6 months. This is normal and it depends on when you start ovulating and this depends on how quickly your natural hormones start working and getting to grips at having to work again as the pill supresses all your natural hormones.

Until you have your first natural period, if you want to aviod pregnancy, use condoms as some women find that they are more fertile after they stop the pill.
|
Did you find this post helpful?